MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 4 TRIATH TS PLUS TIB INS X3 POLY 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 4 TRIATH TS PLUS TIB INS X3 POLY 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-409-E
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Fibrosis (3167)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tri ts femur sz5 left; cat#: 5512-f-501; lot#: ged4i, tri ts baseplate size 4; cat#: 5521-b-400; lot#: htl7da, triathlon sym cone aug sz c; cat#: 5549-a-130; lot#: p9t51, triathlon cemented stem-15mm x 50mm; cat#: 5560-s-115; lot#: 0116701e, triathlon cemented stem-15mm x 50mm; cat#: 5560-s-115; lot#: 0116701e, triath fem distal aug 5mm - size 5 left; cat#: 5540-a-501; lot#: ghh4r, triathlon fem dist aug 10mm size 5 right; cat#: 5541-a-502; lot#: h4t9d, tri post augment sz5 5mm; cat#: 5543-a-500; lot#: h4g4b, tri post augment sz5 5mm; cat#: 5543-a-500; lot#: h4g4b.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Subject is part of the 76 triathlon cones revision study receiving cones components on (b)(6) 2021 and required a manipulation under anesthesia on (b)(6) 2022 for stiffness/ arthrofibrosis.Left knee.Note: subject had a non-stryker (left) knee implanted on (b)(6) 2021 and mua of the non-stryker knee on (b)(6) 2021.
 
Additional Manufacturer Narrative
An event regarding range of motion (rom) involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a revision left total knee arthroplasty since i was able to review x-rays with the revision implant in place.I can also confirm that the patient underwent manipulation of the left knee since i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of stiffness and arthrofibrosis at 10 weeks following a revision total knee arthroplasty are multifactorial including surgical technique in the way the implants are positioned and sized as well as restoration of kinematics of the knee and alignment.In this case the patient stated that she had an episode of colitis and couldn't do physical therapy for two weeks.She had an extremely stiff knee and i doubt that she would get that stiff at eight weeks and present at 10 weeks with a very stiff knee.Compliance with a physical therapy regime after revision total knee arthroplasty is essential.Certainly, there are also patients who are prone to develop scar tissue.Patient factors include compliance with physical therapy, lifestyle, activity level and bmi.I would not assign any causality to the implants themselves." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it as reported that the patient underwent a mua (manipulation under anesthesia) due to stiffness and arthrofibrosis.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a revision left total knee arthroplasty since i was able to review x-rays with the revision implant in place.I can also confirm that the patient underwent manipulation of the left knee since i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of stiffness and arthrofibrosis at 10 weeks following a revision total knee arthroplasty are multifactorial including surgical technique in the way the implants are positioned and sized as well as restoration of kinematics of the knee and alignment.In this case the patient stated that she had an episode of colitis and couldn't do physical therapy for two weeks.She had an extremely stiff knee and i doubt that she would get that stiff at eight weeks and present at 10 weeks with a very stiff knee.Compliance with a physical therapy regime after revision total knee arthroplasty is essential.Certainly, there are also patients who are prone to develop scar tissue.Patient factors include compliance with physical therapy, lifestyle, activity level and bmi.I would not assign any causality to the implants themselves." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Subject is part of the 76 triathlon cones revision study receiving cones components on (b)(6)2021 and required a manipulation under anesthesia on (b)(6)2022 for stiffness/ arthrofibrosis.Left knee.Note: subject had a non-stryker (left) knee implanted (b)(6) 2021 and mua of the non-stryker knee (b)(6) 2021.

Brand Name
NO 4 TRIATH TS PLUS TIB INS X3 POLY 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20938334
Report Number0002249697-2024-01732
Device Sequence Number20846537
Product Code MBH
UDI-Device Identifier07613327287684
UDI-Public07613327287684
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5537-G-409-E
Device Lot Number3W06VH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite